MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L55MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 5.0MM / L55MM; PLATE, FIXATION, BONE
Catalog Number 661155
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that the patient was implanted with an axsos plate and screws approximately 1 year ago.The patient also had an expandable (non-stryker) plate implanted.This expandable plate stopped working, so the surgeon decided to revise and upon x-ray ((b)(6) 2019) he noticed that 3 axsos locking screws had backed out of the plate.The patient was revised because of the expandable plate, not the stryker locking screws.
 
Additional Manufacturer Narrative
Correction: section d10, h3.Information added to section b5.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Nevertheless based on investigation, the root cause was attributed to be user / patient related.Original statement from our medical expert: "the plate was used as a safeguard for the reconstruction of the os- defect.The precice nail had been used for the segment transport.Note that this used method can be looked at as rather experimental.By no means after a period a consolidation in the area of the extension range became unexpectedly evident, whereas the nail did not only drag the segment but also the proximal portion of the nail down.Therefore it is not surprising that the generated strain was far [too] high for the used screws which finally resulted in the loosening." a review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.H3 other text : device disposition unknown.
 
Event or Problem Description
The customer reported that the patient was implanted with an axsos plate and screws approximately 1 year ago.The patient also had an expandable (non-stryker) plate implanted.This expandable plate stopped working, so the surgeon decided to revise and upon x-ray (b)(6)2019 he noticed that 3 axsos locking screws had backed out of the plate.The patient was revised because of the expandable plate, not the stryker locking screws.New information received: ¿ it was competitor expandable nail precice nail retrograde ¿ it was noted plate bent a lot during transportation but no issues reported until it was noted screws had become ¿unlocked¿ the plates wasn¿t revised because of this, it was because the nail had stopped working.¿ event was noted on x ray(b)(6)2019 ¿ the bone transportation has taken longed the expected.¿ original injury was pretty significant, high energy trauma with an open distal femoral fracture.Information received from rep on (b)(6)2019: it¿s the proximal end of the plate where the screws backed out.

Brand Name
LOCKING SCREW AXSOS 3 TI 5.0MM / L55MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8729057
Report Number0008031020-2019-00721
Device Sequence Number11274949
Product Code HRS
UDI-Device Identifier07613252580195
UDI-Public07613252580195
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number661155
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer 05/30/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;